Hail, McCracken
- When
- June 5, 1:50 PM CST
- Where
- McCracken County, Paducah
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.080, -88.630
Dime-size hail was reported in downtown Paducah near the Ohio River.
Isolated severe weather events occurred near Paducah as the leading edge of cooler and drier air reached the Lower Ohio Valley.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated severe weather events occurred near Paducah as the leading edge of cooler and drier air reached the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 5, 1:00 PM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT TUE JUN 5 2007 .DISCUSSION... SCT SHRA/ISOLD TSRA DEVELOPING IN PM HEAT MAINLY JUST EAST OF PAH FA...WHERE SPC RECENTLY PUT OUT SVR WATCH 349 TIL 01Z. ISOLD ACTIVITY ALSO DULY NOTED ALONG RIBBON OF HIGHER MOISTURE/ENHANCED CU FIELD ACROSS HEART OF FA. BEST SVR THREAT IS DEEPER INTO COLD POOL...IE NERN PTNS FA. HAVE MODIFIED ALL WX/POP GRIDS TO COVER THRU SUNSET...AFTER WHICH DIURNAL FUEL WL BE LOST AND WEAKENING/ DIMINISHING SHOULD OCCUR IN DRYING COLUMN. WED-THU STILL LOOK DRY...AND MODELS ARE EVEN COMING AROUND TO THAT NOTION...KEEPING ISENTROPIC LIFT/BEST WAA QPF MENTION TO OUR NORTH AND WEST NOW. THEREFORE CONFIDENCE IS INCREASING IN PERSISTENCE STRATEGY DRY FORECAST WED-THU. NEXT SYSTEM TRANSLATES EAST W/SPC SLGT RISK SVR ACCOMPANYING SAID TRANSLATION ACROSS PAH FA...MAINLY FRI...W/INTRODUCTORY POP NOW LOOKING TO HAVE GOOD MODEL CONSENSUS ON COMING IN LATE THU NIGHT. LATEST GFS/DGEX ACTUALLY DRIVE FRONT THRU BY FRI NIGHT...W/RESULTANT DRY/SLIGHTLY COOLER POST FRONTAL WX FORECAST FOR SAT. WELL BUY W/SOME SKEPTICISM...AS MODELS HAVE BEEN BACK AND FORTH ON EXACTLY WHERE BOUNDARY LAYS OUT...THIS TIME GOING JUST SOUTH OF FA. FROM THERE...DAYS 6-7 WE FOLLOW GFS/HPC LEAD AND REINTRODUCE A MAINLY DIURNALLY AIDED POP FOR ENERGY RIDING OUT OF THE PLAINS AND BATTLING THE RISING MS VALLEY HEIGHTS...THINKING SMALL POP WARRANTED IN THE MORE SUMMER LIKE AIR MASS. MOS AND HPC GENERALLY ACCEPTED W/THE USUAL MINOR TWEEKS INTO THE COLLAB PIC. .AVIATION... VIS SAT PICS INDICATE PLENTY OF CLOUDS OVER THE AREA WITH RADAR SHOWING ECHOES DEVELOPING EARLY THIS AFTERNOON. HAVE VCSH IN TAFS BUT WILL AMEND FOR A TEMPO GROUP ALL THREE SITES...AS PER CURRENT RADAR TRENDS AND WW. OTHERWISE DONT EXPECT MUCH AFTER SUNSET WITH WINDS GOING VARIABLE AND MOST CONVECTIVE CLOUDS DISSIPATING W/LOSS OF FUEL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 156 PM CDT TUE JUN 5 2007 ILZ075>078-080>094-KYZ001>013-MOZ076-086-087-100-107>112-114- 061000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-FULTON-HICKMAN-CARLISLE-BALLARD- MCCRACKEN-GRAVES-LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON- TRIGG-CALDWELL-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 156 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS...MAINLY THIS AFTERNOON AND EVENING. THE PRIMARY THREATS WITH AN ISOLATED STRONGER STORM ARE HAIL AND DAMAGING WINDS. THE STORM THREAT SHOULD DIMINISH SHORTLY AFTER THE SUN SETS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN SUNDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...WHEN A FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREATS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED...STAY TUNED TO FORECASTS AND UPDATES. INZ081-082-085>088-KYZ014>022-061000- GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER-UNION KY-WEBSTER- HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- 156 PM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM. THE PRIMARY SEVERE WEATHER THREATS ARE LARGE HAIL AND DAMAGING WINDS IN ISOLATED SEVERE STORMS THIS AFTERNOON OR EARLY EVENING. THE STORMS SHOULD DIMINISH SHORTLY AFTER THE SUN SETS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY NIGHT...AND AGAIN SUNDAY THROUGH MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY...WHEN A FRONT MOVES ACROSS THE REGION. LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY SEVERE WEATHER THREATS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION REQUESTED FOR WATCH.
The Paducah radar (KPAH), 13 km away, was scanning. The volume nearest the first event began at 19:51 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Dime-size hail was reported in downtown Paducah near the Ohio River.
Large tree limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 31704, 31703.